Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Complera Side Effects
May 16, 2012

Hello my Name is steve and i need some advice on the drug Complera. i have been on truvada,reyataz and norvir for 8 years now. The last 3 years neurapothy started in both legs and lots of digestive disorders. now my doctor wants to put me on complera to see if i will feel any better. do you know if switching will be better and what are the side effects to watch for/

Response from Dr. Young

Hi Steve and thanks for posting.

Sorry to hear about your symptoms- switching therapies can improve your symptoms provided that the meds are the cause.

So, it's wouldn't be too surprising that the Norvir/Reyataz could be contributing to the gastrointestinal side effects. A switch from your current meds to Complera would substitute the NNRTI rilpivirine for the Norvir/Reyataz. As such, one might expect that GI symptoms could improve. Be mindful that Complera needs to be taken with meals.

As for the neuropathy, none of your current meds are generally thought to be culprits, so switching might not be the solution. That said, it would still be worth looking for other causes of neuropathy (diabetes, thyroid disease, etc).

Complera will continue the tenofovir/FTC of Truvada, so one should be mindful of the possibility that some of your symptoms could be related to these usually well-tolerated medications. Also, we're careful to monitor kidney and bone health among persons who are receiving these medications. Complera is usually well tolerated, though some have reported depression as a side effect.

I hope that helps. BY



Previous
What does this indicate?
Next
Increased dosage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement